Alert archive / Iowa / Flash Flood Warnings in 2018

Flash Flood Warning 12, NWS Des Moines, IA

June 20, 2018Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 20, 2018, 9:58 PM CDT for Kossuth County, Palo Alto County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 9:58 PM CDT (02:58 UTC)
Expired
Jun 21, 2018, 4:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 153 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WGUS53 KDMX 210258
FFWDMX
IAC109-147-210900-
/O.NEW.KDMX.FF.W.0012.180621T0258Z-180621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
958 PM CDT WED JUN 20 2018

The National Weather Service in Des Moines  has issued a

* Flash Flood Warning for...
  Southwestern Kossuth County in north central Iowa...
  Southeastern Palo Alto County in northwestern Iowa...

* Until 400 AM CDT Thursday.

* At 945 PM CDT, emergency management reported flash flooding with 
  water and sewage backing up into homes in Whittemore. A foot of 
  fast moving water was also flowing over a part of Highway 18 in 
  southwestern Kossuth County. Flash flooding is occurring.

* Some locations that will experience flooding include...
  West Bend, Whittemore and Stinson Prairie State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4310 9429 4291 9429 4291 9450 4310 9447

$$

Ansorge
1 follow-up statement
223 
WGUS73 KDMX 210903
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
403 AM CDT THU JUN 21 2018

IAC109-147-210907-
/O.EXP.KDMX.FF.W.0012.000000T0000Z-180621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kossuth IA-Palo Alto IA-
403 AM CDT THU JUN 21 2018

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN KOSSUTH AND SOUTHEASTERN
PALO ALTO COUNTIES WILL EXPIRE AT 400 AM CDT...

Impacts from earlier flash flooding have subsided over many parts of 
southwest Kossuth and southeastern Palo Alto Counties. There are 
still lingering issues with road closures and water over Highway 18 
due to mainly standing water. Therefore, an Areal Flood Warning has 
been issued until early Friday morning. Please continue to heed any 
remaining road closures.

LAT...LON 4310 9429 4291 9429 4291 9450 4310 9447

$$

Boksa

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:49 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 20, 6:49 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
649 PM CDT Wed Jun 20 2018

...Updated 00z Aviation...

.SHORT TERM.../Tonight through Thursday Night/
Issued at 334 PM CDT Wed Jun 20 2018

This Afternoon Through This Evening...
20z sfc analysis continued to show a deepening sfc low positioned
over west-central Iowa, with an attendant boundary/warm front to
serve as a focusing mechanism. One could pick up the
vorticity/rotation of winds throughout the atmosphere merely by
looking at vis sat imagery through this morning. All relevant
parameters (0-1km srh, LCL heights nearing 500m, etc) in place
and sufficient to support tor threat for this afternoon. Big
question leading into the day was the impact cloud cover would
have on destabilization along and south of Highway 20, and
primarily focus south of Highway 30. By 18z, sfc temps had made it
into the upper 70s to even mid 80s in far southern Iowa,
indicating diabatic heating a go for today. With sfc dwpts in the
low to mid 70s, plenty of moisture present as well.

Ongoing thunderstorms will continue through the evening hours.
Expecting stabilization of convection to occur with waning of
daytime heating. Best bulk shear and other severe parameters to
move northeast of the DMX CWA by around 00z, ending severe threat.
Tor threat may end by around 22z.

Tonight...
Rainfall/flash flooding threat will continue across
northern/northwestern Iowa. Hi-Res/CAMs and long-range models show
excellent agreement with keeping upper low over NW Iowa. Trend
has been to push best moisture, etc. northeast... and as a result
have significantly trimmed POPs south of Highway 30. Given near-
stationary setup of forcing over NW/N Iowa, 1 to 3 inches in this
area seems prudent. Flash flood potential continues in this area.
Worth noting that ground is decently saturated from rainfall
earlier in the week, and crops are running a few weeks behind
schedule in northern/NW Iowa.

Tomorrow Through Tomorrow Night...
Upper low will propagate southeastward, making it into central
Illinois by 12z Fri. A lingering 30kt LLJ will keep moisture
transport going into central Iowa, however the best forcing will
pull away with the upper low. Have light POPs/QPF going tomorrow,
but flooding threat should be ended.

.LONG TERM.../Friday through Wednesday/
Issued at 334 PM CDT Wed Jun 20 2018

Upper low will be drifting off to the southeast on Friday and
precipitation chances will dwindle during the day. Upper flow
pattern remains active this weekend with a shortwave passing through
the plains Saturday night. The 12UTC models place the brunt of the
precipitation south of Iowa but rain chances return Saturday night.

The next system to impact the upper midwest is early next week.
Another upper low is forecast to move through the region on Tuesday.
The 12 UTC GFS/ECMWF both suggest severe potential with system over
central Iowa on Tuesday and the potential for more heavy rain. For
now, we will continue decent precipitation chances. Temperatures
will remain seasonable for late June.

&&

.AVIATION.../For the 00Z TAFS through 00Z Thursday evening/
Issued at 642 PM CDT Wed Jun 20 2018

Rain showers in northern Iowa will dissipate into the evening
leaving the area around 0300 UTC. Additional rain shower
development is likely across Iowa this evening. IFR ceilings will
also be another concern this evening and through most of the
period as this system passes through. Isolated thunderstorms
possible may result in a few 15 to 20 knot wind gusts.

&&

.HYDROLOGY...
Issued at 334 PM CDT Wed Jun 20 2018

A complicated hydrologic situation and forecast continues to play
out today and through the end of the week. Fortunately, up to this
point, no area has been crippled with enough rounds of heavy
rainfall to result in moderate to major flash or river flooding.
Unfortunately, that does mean that a large portion of the western
half to two-thirds of the state has nearly saturated to saturated
soils. With the potential for additional heavy rainfall of 2-4 or
more inches over parts of west central and northwest Iowa continuing
tonight, the potential for flash flooding and increased magnitude
and aerial extent of river flooding increases. A number of river
flood forecasts have already been issued along the Raccoon and Des
Moines river basins based on what is currently being routed and what
is expected to fall through tomorrow morning. It will also be
important to keep in mind that more rainfall is expected to end the
week, though is not of the same magnitude as has been experienced
early this week.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for IAZ004>006-015-
016-023-024-033.

Flash Flood Watch until 7 PM CDT this evening for IAZ025-034>036.

&&

SHORT TERM...Kotenberg
LONG TERM...Johnson
AVIATION...Krull
HYDROLOGY...Curtis
Hazardous weather outlook, Jun 20, 6:55 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
655 PM CDT Wed Jun 20 2018

IAZ005-006-015-016-023-024-033-220000-
Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-Sac-
655 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the area through 7 am.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Thunderstorms are likely through into tonight. The threat for
severe weather is low. Heavy rainfall is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Reports of any flooding or
heavy rainfall are always appreciated.

IAZ007-017-025>028-034-036>039-044>046-048>050-057-058-061-062-
070>075-081>086-092>097-220000-
Worth-Cerro Gordo-Wright-Franklin-Butler-Bremer-Calhoun-Hamilton-
Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Story-Marshall-
Tama-Audubon-Guthrie-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
655 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Showers and thunderstorms are possible tonight. The threat for
severe weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ035-047-059-060-220000-
Webster-Boone-Dallas-Polk-
655 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

River Flood Warnings are in effect for parts of the area. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

Showers and thunderstorms are possible tonight. The threat for
severe weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed after 7 pm. Reports of any
flooding or heavy rainfall are always appreciated.

IAZ004-220000-
Emmet-
655 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the area through 7 am. A
River Flood Warning is in effect for the area. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.

Thunderstorms are likely through into tonight. The threat for
severe weather is low. Heavy rainfall is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Reports of any flooding or
heavy rainfall are always appreciated.

Kotenberg

In the hours before

Local storm report, Jun 20, 6:18 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HEAVY RAIN       GRAETTINGER             43.24N 94.75W
06/20/2018  E3.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            VIA KICD RADIO.

&&

ANSORGE
Local storm report, Jun 20, 6:22 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HEAVY RAIN       4 ENE LU VERNE          42.94N 94.01W
06/20/2018  M2.50 INCH       KOSSUTH            IA   BROADCAST MEDIA

            VIA WHO-TV.

&&

ANSORGE
Local storm report, Jun 20, 8:09 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HEAVY RAIN       SCHALLER                42.50N 95.30W
06/20/2018  E2.17 INCH       SAC                IA   PUBLIC

            VIA SOCIAL MEDIA.

&&

AK
Local storm report, Jun 20, 9:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HEAVY RAIN       4 ENE LU VERNE          42.94N 94.01W
06/20/2018  M2.50 INCH       KOSSUTH            IA   BROADCAST MEDIA

            VIA WHO-TV.

0604 PM     FLASH FLOOD      LIVERMORE               42.87N 94.18W
06/20/2018                   HUMBOLDT           IA   EMERGENCY MNGR

            WATER IN BASEMENTS ALONG WITH STREET
            FLOODING IN LIVERMORE.

0329 AM     FLASH FLOOD      3 N FARNHAMVILLE        42.32N 94.42W
06/20/2018                   CALHOUN            IA   LAW ENFORCEMENT

            A ONE MILE STRETCH OF P21 (ZEARING AVE)
            CLOSED DUE TO WATER OVER THE ROAD. DEPTH
            UNKNOWN AT THIS TIME, BUT CALHOUN COUNTY
            SHERIFF'S DEPUTY FELT STRONGLY ENOUGH THAT
            IT NEEDED BARRICADES. LOCATION BETWEEN 320TH
            AND 330TH AND LIKELY DUE TO HARDIN CREEK.

0618 PM     HEAVY RAIN       GRAETTINGER             43.24N 94.75W
06/20/2018  E3.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            VIA KICD RADIO.

0618 PM     HEAVY RAIN       CURLEW                  42.98N 94.74W
06/20/2018  E2.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            VIA KICD RADIO.

0748 PM     HEAVY RAIN       SCHALLER                42.50N 95.30W
06/20/2018  E2.17 INCH       SAC                IA   PUBLIC

            VIA SOCIAL MEDIA.

0415 AM     FLASH FLOOD      1 NE OTHO               42.43N 94.13W
06/20/2018                   WEBSTER            IA   LAW ENFORCEMENT

            WATER OVER ROAD AT RIVERSIDE TRAIL AND
            SCHOOL STREET JUST NORTHEAST OF OTHO. THE
            WATER WASHED MUD ON THE ROAD AND COUNTY
            OFFICIALS NEEDED HEAVY EQUIPMENT TO CLEAR IT
            OFF THE ROAD.

0440 AM     FLASH FLOOD      2 NE OTHO               42.44N 94.13W
06/20/2018                   WEBSTER            IA   LAW ENFORCEMENT

            WATER OVER ROAD OF UNKNOWN DEPTH AT ELM AND
            NELSON AVENUE IN THE TOWN OF COALVILLE JUST
            SOUTHEAST OF FORT DODGE. ENOUGH ROCKS WERE
            WASHED ON ROAD THAT NEEDED TO BE CLEARED BY
            EQUIPMENT.

&&
Local storm report, Jun 20, 9:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HEAVY RAIN       3 ESE ELLSWORTH         42.30N 93.53W
06/20/2018  E1.90 INCH       HAMILTON           IA   TRAINED SPOTTER

            SINCE 7:00 AM THIS MORNING.

&&

AK
Local storm report, Jun 20, 9:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     FLASH FLOOD      LIVERMORE               42.87N 94.18W
06/20/2018                   HUMBOLDT           IA   LAW ENFORCEMENT

            COUNTY SHERIFF'S OFFICE REPORTED MULTIPLE
            ROADS COVERED IN AND AROUND LIVERMORE.

0329 AM     FLASH FLOOD      3 N FARNHAMVILLE        42.32N 94.42W
06/20/2018                   CALHOUN            IA   LAW ENFORCEMENT

            A ONE MILE STRETCH OF P21 (ZEARING AVE)
            CLOSED DUE TO WATER OVER THE ROAD. DEPTH
            UNKNOWN AT THIS TIME, BUT CALHOUN COUNTY
            SHERIFF'S DEPUTY FELT STRONGLY ENOUGH THAT
            IT NEEDED BARRICADES. LOCATION BETWEEN 320TH
            AND 330TH AND LIKELY DUE TO HARDIN CREEK.

0415 AM     FLASH FLOOD      1 NE OTHO               42.43N 94.13W
06/20/2018                   WEBSTER            IA   LAW ENFORCEMENT

            WATER OVER ROAD AT RIVERSIDE TRAIL AND
            SCHOOL STREET JUST NORTHEAST OF OTHO. THE
            WATER WASHED MUD ON THE ROAD AND COUNTY
            OFFICIALS NEEDED HEAVY EQUIPMENT TO CLEAR IT
            OFF THE ROAD.

0440 AM     FLASH FLOOD      2 NE OTHO               42.44N 94.13W
06/20/2018                   WEBSTER            IA   LAW ENFORCEMENT

            WATER OVER ROAD OF UNKNOWN DEPTH AT ELM AND
            NELSON AVENUE IN THE TOWN OF COALVILLE JUST
            SOUTHEAST OF FORT DODGE. ENOUGH ROCKS WERE
            WASHED ON ROAD THAT NEEDED TO BE CLEARED BY
            EQUIPMENT.

0430 PM     FLASH FLOOD      RODMAN                  43.03N 94.53W
06/20/2018                   PALO ALTO          IA   LAW ENFORCEMENT

            COUNTY SHERIFF'S OFFICE REPORTED FULLY WATER
            COVERED ROADS IN AND AROUND THE TOWN OF
            RODMAN.

0456 PM     FLASH FLOOD      5 S ALGONA              43.00N 94.23W
06/20/2018                   KOSSUTH            IA   LAW ENFORCEMENT

            KOSSUTH COUNTY SHERIFF'S OFFICE REPORTED
            HIGHWAY 169 UNDER WATER ABOUT 5 MILES SOUTH
            OF ALGONA.

0455 PM     FLASH FLOOD      4 N LIVERMORE           42.93N 94.19W
06/20/2018                   KOSSUTH            IA   LAW ENFORCEMENT

            KOSSUTH COUNTY SHERIFF'S OFFICE REPORTED
            ROAD SUBMERGED NEAR SPRING VALLEY GOLF
            COURSE.

0604 PM     FLASH FLOOD      LIVERMORE               42.87N 94.18W
06/20/2018                   HUMBOLDT           IA   EMERGENCY MNGR

            WATER IN BASEMENTS ALONG WITH STREET
            FLOODING IN LIVERMORE.

0333 PM     FUNNEL CLOUD     STEAMBOAT ROCK          42.41N 93.07W
06/20/2018                   HARDIN             IA   TRAINED SPOTTER

            ROTATING WALL CLOUD WITH FUNNEL.

0154 PM     FUNNEL CLOUD     3 W ADEL                41.62N 94.09W
06/20/2018                   DALLAS             IA   TRAINED SPOTTER

            ROPE FUNNEL AT INTERSECTION OF P57 AND HWY
            6.

0537 PM     FUNNEL CLOUD     3 WNW HARCOURT          42.29N 94.23W
06/20/2018                   WEBSTER            IA   TRAINED SPOTTER

0140 PM     HEAVY RAIN       5 S KNOXVILLE           41.25N 93.10W
06/20/2018  E1.00 INCH       MARION             IA   TRAINED SPOTTER

0618 PM     HEAVY RAIN       GRAETTINGER             43.24N 94.75W
06/20/2018  E3.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            VIA KICD RADIO.

0748 PM     HEAVY RAIN       SCHALLER                42.50N 95.30W
06/20/2018  E2.17 INCH       SAC                IA   PUBLIC

            VIA SOCIAL MEDIA.

0931 PM     HEAVY RAIN       3 ESE ELLSWORTH         42.30N 93.53W
06/20/2018  E1.90 INCH       HAMILTON           IA   TRAINED SPOTTER

            SINCE 7:00 AM THIS MORNING.

0535 PM     HEAVY RAIN       EMMETSBURG              43.11N 94.68W
06/20/2018  E3.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            RAINFALL SINCE 2:30PM THIS AFTERNOON. VIA
            KICD RADIO.

0618 PM     HEAVY RAIN       CURLEW                  42.98N 94.74W
06/20/2018  E2.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            VIA KICD RADIO.

0400 PM     HEAVY RAIN       3 NE OTHO               42.45N 94.09W
06/20/2018  E1.95 INCH       WEBSTER            IA   TRAINED SPOTTER

            THIS RAIN OCCURRED BETWEEN 2PM-4PM.

0622 PM     HEAVY RAIN       4 ENE LU VERNE          42.94N 94.01W
06/20/2018  M2.50 INCH       KOSSUTH            IA   BROADCAST MEDIA

            VIA WHO-TV.

0535 PM     HEAVY RAIN       AYRSHIRE                43.04N 94.83W
06/20/2018  M3.40 INCH       PALO ALTO          IA   BROADCAST MEDIA

            RAINFALL SINCE THIS MORNING. VIA KICD RADIO.

0310 PM     TORNADO          4 ENE HUBBARD           42.33N 93.24W
06/20/2018                   HARDIN             IA   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0250 PM     TORNADO          3 NW NEW PROVIDENCE     42.31N 93.22W
06/20/2018                   HARDIN             IA   LAW ENFORCEMENT

            TORNADO TOUCHDOWN REPORTED TO LAW
            ENFORCEMENT. EXACT LOCATION UNKNOWN.

0230 PM     TORNADO          3 N PERRY               41.89N 94.10W
06/20/2018                   BOONE              IA   LAW ENFORCEMENT

0525 PM     TORNADO          1 SSW CHILLICOTHE       41.07N 92.54W
06/20/2018                   WAPELLO            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO SOUTH OF
            CHILLICOTHE TO WAPELLO COUNTY EM. REPORT
            RECEIVED AT 531 PM. TIME ESTIMATED BASED ON
            OTHER REPORTS.

0525 PM     TORNADO          2 W CHILLICOTHE         41.08N 92.56W
06/20/2018                   WAPELLO            IA   TRAINED SPOTTER

            TORNADO ON THE GROUND FOR A FEW MINUTES,
            ROTATING WALL CLOUD VISIBLE AFTER.

0228 PM     TORNADO          PATON                   42.17N 94.26W
06/20/2018                   GREENE             IA   TRAINED SPOTTER

0220 PM     TORNADO          2 NW SCRANTON           42.05N 94.58W
06/20/2018                   GREENE             IA   TRAINED SPOTTER

            NORTH OF HWY 30.

0400 PM     TSTM WND GST     2 S THOR                42.67N 94.05W
06/20/2018  E60 MPH          HUMBOLDT           IA   TRAINED SPOTTER

            CORN HAS BEEN FLATTENED.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:06 PM CDTRiver Flood WarningDMXPalo Alto, Pocahontas29 days
Jun 20, 9:07 PM CDTRiver Flood WarningDMXHumboldt32 days
Jun 20, 9:09 PM CDTRiver Flood WatchDMXHumboldt, Kossuth13 hr
Jun 20, 9:22 PM CDTRiver Flood WatchDMXWright5 days
Jun 20, 10:13 PM CDTAreal Flood WarningDMXHumboldt, Kossuth14 hr
Jun 21, 2:36 AM CDTAreal Flood WarningDMXKossuth, Palo Alto9 hr
Jun 21, 6:12 AM CDTSpecial Weather StatementDMXKossuth48 min
Jun 21, 10:10 AM CDTRiver Flood WarningDMXHumboldt, Kossuth10 days
Jun 21, 10:39 AM CDTRiver Flood WatchDMXCerro Gordo, Floyd, Worth62 hr
Jun 21, 11:20 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Poweshiek, Tama3 hr

Nearby

Flash Flood Warnings in Iowa, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.